Hello Dr. Keith:
I'm writing due to the following situation:
I'm 25YO and was diagnosed positive 5 years ago.
I've been on Atripla in the last 4 years with some of the classical side effects, such as vivid dreams, insomnia, fatigue, difficulty to concentrate and chronic diarrhea.
I changed my regime one week ago to Truvada/Trivicay (after being tested positive in intolerance to Abacavir and not being able to change to Triumeq).
The vivid dreams, the fatigue and the concentration problems went almost completely away, but my diarrhea is still very serious. I have loose stools everyday, no matter what I eat or dont.
I already had a complete physical exam with a gastroenterologists to check other possible causes and everything seems to be in order (except that Im lactose intolerant but I already suspended any dairy food from my diet).
Do you think I should wait a bit more to see if my diarrhea goes away within the time when I get use to my new regime, or should I try to check further for any other possibility?
Thank you very much for your answer.
I assume you have also been evaluated for any parasites or other infectious causes, gluten sensitivity, and other non-HIV drug related causes. Patients will occasionally have loose stools from Truvada. You could try a trial of Descovy to see if that results in any improvement. If not then a trial on an alternative regimen could be tried for several months (such as dolutegravir + lamivudine or boosted atanavir or darunavir) to see what happens to your loose stools. KH